MAUDE Adverse Event Report: BIOMET MICROFIXATION TW DRILL 1.5X50MM 10MMSTP W/NT; INSTRUMENT, MICROFIXATION

BIOMET MICROFIXATION TW DRILL 1.5X50MM 10MMSTP W/NT; INSTRUMENT, MICROFIXATION
Catalog Number 01-9195
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Report source: (b)(6).Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the product location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported approximately three (3) weeks ago, that the instrument broke when nailing during a surgery that occurred approximately two (2) years and six (6) months ago.Attempts have been made and no further information has been provided.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The reported device was returned for evaluation.The tip of the drill bit is fractured and was not returned.No further evaluation possible.The device has a potential field age of approximately two years.Medical records were not provided.Review of the device history record(s) identified no deviations or anomalies during manufacturing.The supplier dhr was not requested as the coc confirms material conformance and the device has a potential field of approximately 2 years.A definitive root cause cannot be determined.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
TW DRILL 1.5X50MM 10MMSTP W/NT
Common Device Name
INSTRUMENT, MICROFIXATION
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key11640674
Report Number0001032347-2021-00191
Device Sequence Number3160034
Product Code HBE
UDI-Device Identifier00841036016951
UDI-Public(01)00841036016951
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K062842
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number01-9195
Device Lot Number003100
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/19/2021
Supplement Date Received by Manufacturer09/13/2021
Initial Report FDA Received Date04/09/2021
Supplement Report FDA Received Date09/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NI
Patient Sequence Number1